How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
18703594
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Had a partial hysterectomy 3yrs ago. Last 3 weeks have had

This answer was rated:

Had a partial hysterectomy 3yrs ago. Last 3 weeks have had one clot and fresh blood break through every few days. Today I had another small clot and more bleeding. Why? and should I be concerned?
Dr. Owen :

Hello, I am Dr Owen, I am a Board Certified Ob/Gyn Medical Doctor and I want to help you.

Dr. Owen :

Hello

Dr. Owen :

I have a few questions...

Dr. Owen :

Are you using any estrogen?

Dr. Owen :

Are you sexually active?

Dr. Owen :

And, when you mean you had a Partial Hysterectomy - does this mean you STILL have your cervix (the reason I ask because Partial means different things)?

Dr. Owen :

hi

Dr. Owen :

And, do you still have your ovaries?

Customer:

I believe my uterus and cervix were removed.

Dr. Owen :

okay

Dr. Owen :

and if you can answer the other questions too, that would be helpful...

Customer:

what questions

Dr. Owen :

Are you using Estrogen?

Dr. Owen :

Do you have your ovaries?

Dr. Owen :

Are you sexually active?

Dr. Owen :

Are you on a phone?

Customer:

Yes I use an estrogen patch, I have ovaries, and am sexually active

Dr. Owen :

Which patch and dosage?

Dr. Owen :

And, have you always had normal PAP smears prior to your hysterectomy?

Customer:

No but you may call

Dr. Owen :

We are not allowed to call or use email

Customer: (###) ###-####/p>
Dr. Owen :

I have to follow the rules of this website

Dr. Owen :

IT is for your protection

Dr. Owen :

we can not call or email

Dr. Owen :

So, please try to answer the questions in this chat session

Dr. Owen :

thank you

Dr. Owen :

I have to follow the rules and any phone numbers or email you place here are automatically blocked so I can't see them anyway

Dr. Owen :

So, let's just continue here - it is easy to do

Dr. Owen :

It really is

Dr. Owen :

I have helped Thousands of women through chatting here

Dr. Owen :

Well let me try to tell you what I think is happening...

Dr. Owen :

I do NOT think you need to worry because you do NOT have an uterus - so this means this is NOT a cancer....

Dr. Owen :

So, what you have more than likely is due to Atrophy - thinning of the skin of the vagina - and hence you can have some small lacerations within your vagina and hence you will get bleeding, spotting and clots every once in awhile.

Dr. Owen :

So, you can still use the patch for estrogen, but you might need to use an Estrogen Suppository such as the Vagifem Estrogen Suppository Twice per week

Dr. Owen :

So, I would have your ob/gyn look at your vagina, and more than likely this is just due to minor lacerations within the vagina and then using the Vagifem will help you.

Dr. Owen :

So, you do Not need to worry.

Dr. Owen :

I hope this helps

Dr. Owen :

Please click on EXCELLENT for helping you (please do Not click on poor or bad, this just hurts me)

Dr. Owen :

Thank you

Dr. Owen :

Dr Owen

Customer:

I am on my laptop

Dr. Owen :

okay

Dr. Owen :

I have just given you your answer

Dr. Owen :

If you have any questions about what I wrote, please ask

Dr. Owen :

Here it is again....

Dr. Owen :


I do NOT think you need to worry because you do NOT have an uterus - so this means this is NOT a cancer....






6:47 AM



So, what you have more than likely is due to Atrophy - thinning of the skin of the vagina - and hence you can have some small lacerations within your vagina and hence you will get bleeding, spotting and clots every once in awhile.






6:47 AM



So, you can still use the patch for estrogen, but you might need to use an Estrogen Suppository such as the Vagifem Estrogen Suppository Twice per week






6:48 AM



So, I would have your ob/gyn look at your vagina, and more than likely this is just due to minor lacerations within the vagina and then using the Vagifem will help you.






6:48 AM



So, you do Not need to worry.






6:48 AM



I hope this helps






6:48 AM



Please click on EXCELLENT for helping you (please do Not click on poor or bad, this just hurts me)






6:48 AM



Thank you






6:48 AM



Dr Owen



Dr. Owen :

Hi

Dr. Owen :

Please click on EXCELLENT for helping you

Dr. Owen :

Thank you

Dr. Owen :

Dr Owen

Customer:

Vivelle dot 0.1mg x2 week

Customer:

yes I have always had normal pap smears prior. I just had a pap/ breast/ bone density within last 5 months. All normal.

Customer:

Thank you Dr. Owen. You have been more help than the on call doctor with my Ob-Gyn.

Dr. Owen and other OB GYN Specialists are ready to help you